There has been an increase in overdoses in Dawson Creek linked to a blue colored drug sold as “down.” This drug causes sudden overdose and memory loss, this happens when the drug is smoked and injected.
Please take care, drugs move throughout the North, share this alert widely. We have included safety recommendations below.
For your safety
- Get overdose prevention, recognition, and response training; carry naloxone
- Try not to use alone. Make a plan and tell a buddy who can call for help if needed
- If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website
- Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
- When possible, avoid mixing drugs or mixing drugs with alcohol
- Test a small amount first, start low and go slow
- Use in an Overdose Prevention Site (OPS) if possible (see locations listed below)
- Call 9-1-1 or your local emergency number right away if someone overdoses
Local overdose prevention site (OPS)
- Northern Health OPS, 1401 102nd Ave, Dawson Creek, BC
Hours: 10 am to 10 pm, 7 days a week
Alert expires: June 29, 2023